Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Forensic Med Pathol. 2013 Jun;34(2):95-7. doi: 10.1097/PAF.0b013e3182887818.

Death due to eosinophilic necrotizing myocarditis despite steroid treatment.

Author information

  • 1Ramsey County Medical Examiner's Office, St Paul, MN, USA. butch.huston@co.ramsey.mn.us

Abstract

We report a case of a 16-year-old boy who was treated for a suspected dental infection with a tooth extraction and amoxicillin therapy. The decedent developed a rash and presented to the emergency department with what was thought to be a possible allergic reaction to amoxicillin despite completion of the antibiotic course. The patient was given a course of prednisone. Several weeks later, while still completing the course of prednisone, the patient experienced shortness of breath and collapsed. Resuscitation efforts were unsuccessful. Postmortem examination revealed a necrotizing eosinophilic myocarditis. This case reveals that despite steroid therapy, a patient may still die of eosinophilic myocarditis.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk